MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS
Model Number 1286
Medical Device Problem Codes Display Difficult to Read (1181); Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4: additional device information.The primary udi number in d4 is reflective of all currently available information, no further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Event or Problem Description
It was reported that the patient presented to clinic due to noticing that their monitor screen was lit red and claimed that their pump was not working and having low flows.There were no alarms active on the system controller at the time.The green pump running light was on and the patient was switched to batteries.The bedside nurse then shut the monitor down and turned it back on.When placed back to the power module the monitor screen was no longer red.Upon initial interrogation, a low voltage advisory was noted, but no low flow alarms or pump stop alarms were seen.Log files were submitted for further review and captured two low flow events on 29sep2025 at 15:09:29 and 15:09:33.The calculated flow appeared to have fluctuated below the alarm threshold of 2.5 lpm during the events.The log file contained only two low flow estimates when the calculated pulsatility index was dynamic and elevated.The low flow readings did not appear to be the result of any external equipment malfunction.The event log file date range was from 27sep2025 to 30sep2025, and no adverse events were seen.
 
Additional Manufacturer Narrative
Section d6a: date of implant was inadvertently populated in the initial report; the device is not implanted.Manufacturer¿s investigation conclusion: the reported event of the system monitor screen being lit red and displaying ¿pump not working/low flows¿ could not be confirmed.Data was reviewed in the submitted log files from 27sep2025 through 30sep2025.No notable alarms were active in the log file.The pump maintained a speed with the expected range throughout the log file.Low voltage advisory alarms captured in the log file were associated with routine battery depletion.The system operated as intended for the duration of the file.The system monitor was not returned for evaluation.The root cause of the reported event was unable to be determined through this investigation.Serial/lot/batch number was not provided.Setup and use of the system monitor with the heartmate power module are documented in the heartmate power module instructions for use (ifu) (rev.B, section titled ¿setting up the system monitor for use with the power module¿).Handling precautions when the system monitor is mounted on the power module are documented in the power module ifu (rev.B).Per the power module ifu, if the system monitor does not function properly, contact the company's technical service department (rev.B).The device is included in the system monitor atypical screen behavior advisory issued by abbott on 08 may 2024.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23325904
Report Number2916596-2025-06788
Device Sequence Number9937831
Product Code DSQ
UDI-Device Identifier00813024010142
UDI-Public(01)00813024010142
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1286
Device Catalogue Number1286
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer12/15/2025
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient Age42 YR
Patient SexFemale
Patient Weight77 KG